Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 16, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 29, 2020, 11:18 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2020, 11:18 AM EST (16:18 UTC)
- Expired
- Feb 29, 2020, 4:12 PM EST
- In force
- 5 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
321 WHUS72 KKEY 291618 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1118 AM EST Sat Feb 29 2020 GMZ033>035-044-054-055-074-075-292200- /O.NEW.KKEY.SC.Y.0016.200229T1618Z-200229T2200Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1118 AM EST Sat Feb 29 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest to north winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet. * WHERE...Lower Straits of Florida, Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf waters north of the Lower Keys and beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ LIW
1 follow-up statement
759 WHUS72 KKEY 292112 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 412 PM EST Sat Feb 29 2020 GMZ033>035-044-054-055-074-075-292215- /O.CAN.KKEY.SC.Y.0016.000000T0000Z-200229T2200Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 412 PM EST Sat Feb 29 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased to 20 knots or less, so the Small Craft Advisory is ending. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 29, 10:45 AM EST, 33 minutes earlier.
Area forecast discussion, Feb 29, 10:45 AM EST, 33 minutes before
Area Forecast Discussion National Weather Service Key West FL 1045 AM EST Sat Feb 29 2020 .DISCUSSION... Currently - Visible satellite along with surface analysis shows a subtle reinforcing cold front moving south across the Sunshine State and heading towards the keys. Along and ahead of this front are some lingering strato-cu which continues to stream across the Lower Keys at times. At the same time there is a density surge coming off the southern mainland and can actually be seen really well on the BYX radar. As this pushes southwest, winds are veering from the northwest and north to the northeast. Overnight lows dropped into the lower 50s across the Upper Keys, with upper 50s in the Middle Keys and lower 60s in the Upper Keys. Since sunrise, temperatures have moderated into the middle to upper 60s across the Keys. Short Term Update - Changes made to the coastal waters forecast in regards to this morning's Small Craft Advisory. Winds have decreased and seas have subsided across the eastern Florida Straits and Hawk Channel waters and therefore we can cancel the advisory. Winds will gradually decrease into this afternoon and early evening and then freshen once again for the overnight. Expecting another density surge off the mainland late tonight into tomorrow morning. High pressure cell to our west will move across the Gulf and emerge over the western North Atlantic by Sunday afternoon. This will result in winds gradually becoming more northeast to east and begin a gradual warming trend into the first half the new work week. && .MARINE... Small Craft Advisories have been cancelled across the eastern Florida Straits and Hawk Channel waters. Winds have decreased and will continue to decrease for portions of our waters. The exception will be the Deep Gulf waters where moderate to occasional fresh breezes will continue through the afternoon. A Small Craft Exercise Caution (SCEC) headline will remain in effect for the Florida Straits until winds decrease, while continuing for the Deep Gulf waters. Another wind surge event expected tonight with additional SCEC headlines likely for most if not all waters. && .AVIATION... VFR will prevail at the EYW and MTH terminals through the afternoon. EYW should become SKC by 00Z as low-level winds shift to the NNE. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...LIW Aviation/Nowcasts....CLR Data Collection......NB Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 29, 5:41 AM EST, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 541 AM EST Sat Feb 29 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-011100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 541 AM EST Sat Feb 29 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory is currently in effect for the eastern Straits of Florida and Hawk Channel from Ocean Reef to Craig Key. Please see the latest Marine Weather Message for more information. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A Small Craft Advisory may be required for at least portions of the waters from Monday through Friday. This is due initially to increasing southeasterly flow ahead of a cold front that will likely arrive Thursday night or Friday. The best chance at a lull in activity will be from Wednesday evening through Thursday evening. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. WLC
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 4:21 AM EST | Small Craft Advisory | KEY | 6 hr |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.